BOULDER, Colo. (KDVR) – Boulder, Longmont and Broomfield police continue to issue warnings of the increase of fentanyl-laced street drugs, the City of Boulder announced on Wednesday.
Fentanyl is 50 to 100 times more potent than heroin and significantly increases the risk of death from accidental overdose, according to Boulder County Public Health (BCPH).
Here are the signs of an overdose, according to BCPH:
- Not responsive to sound or pain, such as a sternum rub
- Not breathing
- Blue lips or fingertips
- Loud gurgling sounds
Some local pharmacies and BCPH will provide an overdose prevention kit without a prescription.
A Colorado Good Samaritan Law gives immunity to the person who is experiencing the overdose, and anyone reporting an overdose to the police, 911 or a medical provider.
According to Boulder police, officers have saved 17 people by administering Narcan from 2018 through 2020.
Longmont police reports 47 lives have been saved with Narcan since January 2017.
The Boulder Valley School District will host a Zoom meeting on Wednesday night about the risks of Fentanyl and to discuss the high risk of “fake” Xanax and opioid pills that can contain a lethal amount of Fentanyl.